Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2000, 4:10 PM MDT for Quay County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 4:10 PM MDT (22:10 UTC)
- Expired
- May 25, 2000, 5:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quay County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS55 KABQ 252210 SVRABQ NMC037-252315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 410 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 515 PM MDT * AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LOGAN...OR ABOUT 10 MILES NORTHEAST OF TUCUMCARI...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER LOGAN AT 435 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3522 10364 3516 10354 3547 10305 3551 10325
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 25, 3:00 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 25 2000 UPPER TROUGH APPROACHING NM THIS EVENING WITH THE NORTHERN PORTION FASTER AND WEAKER THEN THE SOUTHERN PORTION. TSTMS BREAKING OUT AHEAD OF TROUGH WITH ENOUGH MOISTURE TO WORK WITH. DEWPOINTS LOWERING THROUGHOUT THE DAY OVER AZ AND SPREADING INTO WEST CENTRAL AND CENTRAL NM. THIS WILL END THE CHANCE FOR TSTMS ACROSS THOSE AREAS LATE THIS AFTN/EARLY EVE. THE NW PLATEAU NOT DRYING OUT AS FAST SO WILL MAINTAIN A SLIGHT CHANCE THROUGH THE EVENING. TSTMS A GOOD BET OVER THE EAST THIS EVENING AND LINGERING INTO THE OVERNIGHT HOURS AS THE DRYLINE ADVANCES SLOWLY EAST. SOME STORMS ARE REACHING SEVERE LIMITS THIS AFTN AND SPC HAS ISSUED A SVR TSTM WATCH UNTIL 800 PM. FOR NE AND MOST OF EASTERN NM. ANY SUPERCELLS THAT DO DEVELOP WILL LIKELY PRODUCE LARGE HAIL... GUSTY WINDS AND A POSSIBLE ISOLATED TORNADO. RAIN IS EXPECTED TO BE LIGHT TO MODERATE. MODELS SUGGEST THAT THE WHOLE TROUGH DOESNT MOVE EAST OF THE STATE UNTIL FRIDAY AFTN. LIMITED MOISTURE LINGERS ACROSS THE NORTHERN MOUNTAINS AND OVER THE FAR NORTHEAST EARLY IN THE MORNING. WITH SOME INSTABILITY STILL OVER THESE REGION WILL CONTINUE A SLIGHT CHANCE. CHANCES SHOULD DIMINISH OVER THE NE BY THE AFTERNOON AS A MORE DOWNSLOPE COMPONENT DEVELOPS. OVER THE MOUNTAINS WILL HOLD ON TO THE TSTMS...EMPHASIZING DRY LIGHTNING...THROUGH THE AFTN. ELSEWHERE GOOD DRYING TAKES PLACE WITH WEST TO NORTHWEST WINDS INCREASING. PRESSURE GRADIENT LOOKS THE TIGHTEST EAST OF THE CENTRAL MOUNTAINS AS SURFACE LOW PRESSURE DEEPENS OVER THE CENTRAL AND SOUTHERN PLAINS. ON A SIDE NOTE A STRONG UPPER JET PUSHES INTO THE CENTRAL ROCKIES ON THE BACK SIDE OF THE UPPER TROUGH LATE FRIDAY. THIS COULD ENHANCE THE WINDS FRI AFTN AND LATER SHIFTS SHOULD MONITOR THE WINDS FOR ANY SIGNIFICANT INCREASE AT THE SURFACE. TEMP GUIDANCE LOOKS GOOD AND WILL MAKE ONLY MINOR ADJUSTMENTS. SATURDAY AND THE EXTENDED LOOKS HOT AND DRY AS MODELS CONTINUE TO BUILD A STRONG UPPER RIDGE OVER THE SW DESERTS OVER THE HOLIDAY WEEKEND. RECORD HIGHS WILL LIKELY BE CHALLENGED ONCE AGAIN. ABQ BU 058/088 056/090 058 49100 SAF BU 050/082 050/086 052 49200 TCC BU 060/089 058/089 060 49400 .ABQ...SEVERE THUNDERSTORM WATCH UNITL 800 PM...NE AND ERN PLAINS. GB
In the hours before
Local storm report, May 25, 4:03 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
403 PM MDT THU MAY 25 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 5 SW SANTA ROSA NM 1.75 INCH HAIL
05/25/00 GUADALUPE REPORTED BY LAW
ENFORCEMENT ON HWY 54
0352 PM TUCUMCARI NM .75 INCH HAIL
05/25/00 QUAY
REPORTED BY HAM SPOTTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 49 min |
| May 25, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 50 min |
| May 25, 3:19 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 41 min |
| May 25, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.